The Tuberous Sclerosis Alliance (TS Alliance) have prepared an FAQ to address concerns from the tuberous sclerosis complex (TSC) community regarding the COVID-19 outbreak.
This content is courtesy of the Tuberous Sclerosis Alliance. To view the original post, click here.
In light of the global COVID-19 pandemic, the Tuberous Sclerosis Alliance have put together information regarding the virus, prevention, and specific information related to tuberous sclerosis complex treatments. Given that people with certain comorbidities and those on immunosuppresing drugs may be at greater risk for a more severe infection and complications, it is important to be aware of key prevention procedures and be in touch with health care providers regarding the continuity of treatment.
The following information is meant for the patient community. Please consult your primary care physician or specialist for specific guidance on how to protect yourself.
Use of Oral Immunsuppresant Drugs (e.g. Afinitor, Rapamune, Zortress, everolimus, sirolimus, Acthar Gel, steroids)
1. I have LAM, so should I stop taking sirolimus (or other mTOR inhibitor drugs)?
2. My child is or I am taking Afinitor (or other mTOR inhibitor drugs). Should I stop taking it?
3. My child is taking Acthar Gel. Should I continue to administer?
Symptoms of COVID-19
The following symptoms may appear 2-14 days* after exposure to the virus:
*Based on the previous incubation period associated with the Middle East respiratory syndrome (MERS)-related coronavirus.
Risks of Illness
Can I get sick by touching a surface or object that has the virus on it?
Who is at higher risk for serious illness from COVID-19?
What should people at higher risk of serious illness from COVID-19 do?
**FDA DRUG SHORTAGES: The TS Alliance is not aware of any current seizure medication shortages caused by COVID-19. Refer to the FDA Drug Shortage website for current information.
Should I wear a facemask to prevent contracting COVID-19?
Is it safe for me or my loved one to go to work or school?
Is it safe for me or my loved one to travel?
Is it safe for me or my loved one to continue going to clinic appointments?